Doctor insights on:
Stimulants are a kind of psychiatric drug.
Are you asking if: Impulsivity, a symptom of adhd responds to non-stimulant medications, like atomoxetine or long-acting guanfacine? Each child's response is different, but there's ~ 65% chance these will work. Stimulants (methylphenidate & amphetamine) work 80-90% of the time for symptoms of both inattention & hyperactivity/impulsivity. Long-acting Guanfacine can be given with a stimulant, also.See 1 more doctor answer
Stimulants are a kind of psychiatric drug.
Norepinephrine is: The brain chemical whose circulating levels are, essentially, kept where they need to be by non-stimulants in the parts of the brain that inhibit behavior. They work ~65% of the time after building up a blood level & must be given daily. Stimulants keep Dopamine circulating, work 80-90% of the time & wear off daily. Read " straight talk about psychiatric medications for kids" by dr. Tim wilens.See 2 more doctor answers
Not a good doctor...: A doctor can prescribe anything they want if they don't care about legal requirements, medical ethics and their own reputations, and if they lack a conscience. Stimulants are potentially very dangerous drugs, and physicians need to assure their patients 1) are health enough to take them and 2) have a diagnosis that requires them and 3) are followed carefully while on them. Less = malpractice.
Any laxative that can be taken regularly other than fiber pills? Those make it worse for me, and I've heard its bad to continue to use stimulant laxtiv
I have been diagnosed with adult adhd. In your experience what kind of non-stimulant medications or therapies are the safest and most effective?
Working with: Service men ; women who deploy, it is often advantageous to use non-controlled medications. As a result, I have used straterra with a number of adults with excellent results and a good side effect profile.See 1 more doctor answer
What are the differences between magnesium citrate vs oxide? Which will work better with stimulant medication?
Minimize stimulants: Docusate (per pdr) helps moisten & soften hard, dry stools. It is not true laxative, but facilitates natural defecation, usually within 12 to 72 hours. This is safe & available for children over 2, & assumes normal GI anatomy without inflammation, stenosis, extrinsic or instrinsic obstruction. Change in bowels is a "red flag", like weight loss or blood in stool, that needs evaluation if persistent.
Laxative Abuse: Nope. Absolutely not. This addiction is a common problem. The obsession is nearly debilitating in this addiction and one must get some control and healing so that they do not damage their gut, liver, or any other internal organ.
I have pvcs. Should I consider taurine supplements beneficial or a dangerous stimulant that I should avoid?
With regards to my ADHD meds, I have taken and take every stimulant/non stimulant made, all forms working to then suddenly just stop working at all! Why?
ADHD: There may be several reasons, most common is tolerance to the drug, hitting a therapeutic ceiling. That means you can't go higher on dose. Depends on how they were rx'd. One method to help is combining meds of different classes that enhance each others' benefits without risking toxic side effects. That helps avoid tolerance, & greatly increases your optionsSee 2 more doctor answers
A handful of deaths: Have been reported, but in none of the cases so far was it really a slam-dunk kind of proof. It has mostly been in younger people using higher doses (3-4 bottles of 5 hour energy), and many of them had underlying heart disease. Caffeine IS a stimulant, and while not as potent as amphetamine etc., in high doses it does the same things. Other stuff in it likely harmless, but unknown safety really.
Yes...: Pretty much all adhd meds can cause anxiety as a side effect but what is important is for each individual as well as each individual medication it may not be the case. While frustrating it may take a trial of one, two, three or maybe even more to find the right one at the right dose that works for you.See 1 more doctor answer
Low grade of fever acting as stimulant of immune system in a child with urti. Avoid antipyretic below 37.5 c. Is it true?
I think so!: Many people have an unnatural fear of fever, and are medicating children for very low grade fevers. I think fever medication should be reserved for children who feel bad due to a fever; this often doesn't occur until temps are 102-103. One does not prevent seizures by giving medicine early. There are data that suggest that fever does stimulate the immune system and help us fight infection.
I have been taking ADHD stimulants my whole life. I am currently on Adderall (dextroamphetamine and racemic amphetamine) and I am conserned it is stunting my penis growth. I'm 5.5 inches not grow?
No, it's not: It's probably the last thing you want to do, but if you get a thorough physical exam from your primary care doctor, (s)he can tell you what tanner stage of puberty you're in & talk with you about seeing a pediatric or adult endocrinologist, depending on your age. There are specific measurements they use (none of which hurt you) & they have growth charts for just about every part of the body.See 1 more doctor answer
Anxiety & stimulants: The length of time stimulants "wear off" depends on which specific medications you're talking about. If you have anxiety, using any stimulants (including over the counter ones) can worsen it. So, I wouldn't recommend using them at all. If you have adhd and are on prescribed stimulants, work with your doctor to alleviate anxiety.